5 wks ago 0.8cc Juvederm ultra plus 4 wks 0.6cc Juv. (trying to even it) 3 wks 0.2cc hyaluronidaise 2 wks 0.4cc Juv. (to even it, fear hyalur. would cause perm. damage) This wk-Hyaluronidaise ,0.3 cc each time. Lips are finally smaller, lumpy, but I just had it ystrdy. Very bruised. Extremely depressed barely leave the house could any of this have permanently damaged my lips in ANY way? When is it safe to have more Juv, had it successfully twice before this, want those lips back so bad:(
Horrible Juvederm/Hyaluronidaise Experience, Only 19 Years Old, Permanently Destroyed my Lips?
Doctor Answers (11)
Juvederm is removed with hyaluronidase injections
Sit tight. Maybe do nothing for a week then have an expert injector evaluate your lips and add Juvederm fillers as necessary to get harmony and then a week later have more Juvederm added as necessary to increase volume if that is still desired, In other words, get stability first then get symmetry and finally get volume.
Juvederm in the lips
You have had a harrowing experience with uneven Juvederm injections and repeated attempts to correct the initial problem. The key here is the unevenness of the original treatment. In nearly 30 years of injectable experience I can honestly say that I have not seen such difficulty. Having said that I assure you that with time all will return to normal. Although rare there can be reactions to hyaluronic products (I published an article on abnormal reactions a hyaluronic acid product). I would be cautious about reinjecting the same material.
Web reference: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2922715/
Upset with lips after lip augmentation with Juvederm plus.
IMHO you should stop and just let the Juvederm dissolve on its own instead of trying to manipulate the Juvederm Plus. Once it's gone, you can try a thinner filler like Juvederm or Restylane along the lip borders or one of the lip implants (alloderm or the silastic implant).
Web reference: http://www.drfpalmer.com
You might also like...
Swelling can take weeks to settle from juvederm
I believe Dr. Enzer's post was perfect and I completely agree that some time should be given to see how much settles after the swelling has been alleviated. Hyaluronidase is very safe and does not affect normal tissue like it does the filler. It is perfectly safe. Nothing to worry about with regards to this, but I would give it time before making any final conclusions. Seems like a lot of injections in a very sensitive area that can make final judgements difficult to make.
Unhappy after lip juvederm
I agree with the other physicians- the vast majority of situations like yours can be successfully resolved. You have had many injections into your lips in a very short period of time. Your doctor is certainly going "above and beyond" to make you happy. However, sometimes in the course of trying to make patients happy we do not wait long enough for treatments to settle down. Moreover, every time a needle is placed into the lip it introduces the chance of more bruising and lumpiness. So my general thoughts in these situations (limited without seeing or knowing you), is to give this 2-3 weeks to settle down. Sometimes massage of nodules or warm compresses might be helpful- you should discuss this with your doctor. Finally, it is acceptible to ask your doctor whether he/she is comfortable handling this situation, or whether a second opinion is appropriate.
Yoash R. Enzer, MD
Web reference: http://www.doctorenzer.com
Not to worry
Sounds like you've had a very frustrating experience! Thankfully, this is all reversible and if you get back to baseline, you can go to an experienced injector and start over again. Bruising will go away - tenderness will resolve, and I'm sure you will be able to find an injector who can give you the result you're looking for. Remember to avoid alcohol, aspirin, NSAID's for the week before any injections, and use Arnica Montana.....this will help prevent bruising which can compromise the excellent result you're striving toward.
Horrible Juvederm, Hyaluronidase experience
At this point, I would avoid any more Hyaluronic Acid (Juvederm, Restylane,etc) and Hyaluronidase. I would wait 2 or 3 months, during which the appearance of your lips will gradually improve.
Then, you may reevaluate the situation and see where you need additional Hyaluronic acid injected.
I would also be careful with theHyaluronidase. It is a protein that you may become allergic to.
Assessing the effects of the Hyaloronic acid injections more slowly will achieve better results and less anxiety.
Always, make sure that you are being treated by a Board Certified Dermatologist or Plastic Surgeon.
Juvederm/Hyaluronidase in lips--disaster this time.
Fortunately, when things settle and the HA filler (regardless of the manufacturer, Juvederm or Restylane is not the problem here) completely reabsorbs, your "old" pre-filler lips will remain. That is, IF you stop fooling around with more Juvederm, then Wydase (hyaluronidase), then more Juvederm, then more Wydase! You have correctly determined that it is the technique (or the injector), not the product that is at fault here.
Please realize that some of the swelling immediately after HA injection may be due to blood vessels being hit (there are LOTS in the lips) and minute bruises or swellings result from this, NOT the HA filler. By your own description you were "very bruised" and this must resolve before more filler or any enzyme "HA-dissolver" is reasonable. Of course, when confronted by an upset and inconsolable patient, many injectors go for the needle and try to "even it out" with more filler, or to "dissolve the excess." More bruising and unevenness! Perhaps even enough to cause scar tissue?
Most injectors erroneously think that Hyaluronidase dissolves "excess" injected HA filler (Juvederm, Restylane, Perlane, Juvederm Ultra Plus, etc.). HA fillers are designed to mimic "natural" substances already present in our bodies; that is why no allergy testing is needed, and why these fillers are so popular.
Our bodies' natural hyaluronic acid (HA) molecules are not artificially crosslinked, whereas injectable HA fillers consist of intentionally more-crosslinked (manufactured) molecules to provide increased longevity and durability, so the improvement lasts as long as possible. Since hyaluronidase is an enzyme that breaks down HA, it will break down our natural HA much more rapidly and thoroughly than injected, crosslinked, and more resistant-to-breakdown HA fillers. So your doctor is not really breaking down the excess injected HA as much as thinning the background natural HA bulk you possess. So this is not exactly a one-for-one effect, and the result can be variable and irregular. More enzyme in a few days is usually not the answer here.
In other words, it pays to be more careful initially, and inject the HA filler precisely, conservatively, and evenly--you can always add more in a few days or weeks, when any bruising or swelling from the needle sticks resolves and reveals the true result. Then, additional touch-up filler can be judiciously added, rather than your unfortunate scenario: pay for HA, have (some) enzyme injection to decrease the bulk (?cost for the hyaluronidase), and still more HA filler to "touch-up," followed by even more Wydase!
A bit at a time is also more cost-effective than the blob and reduce method.
Stop everything for 6-9 months, then seek an injector who views HA fillers as precision art rather than "spackle filling."
Web reference: http://www.mpsmn.com/html/carillon-clinic.html
Give yourself some time
You will be able to get your old favorite lips back. You need to give the hyaluronidase time to complete it's job and make sure that you don't need more. Give your lips time to get back to their natural state without any swelling or bruising before you let anyone touch them again.
Web reference: http://brookwooddermatology.com
Juvederm in the lips is very, very safe and completely reversible
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.